MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL; EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Model Number CNWET0
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.¿ the manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
An ophthalmic surgeon reported that during a cataract extraction with an intraocular lens (iol) implant procedure, the lens was found to be scratched.Additional information was received stating crack was noted on intraocular lens after insertion, hence cracked one was removed during initial procedure.New iol was implanted.There was no patient harm reported.Surgery was completed on the same day.There are four medical device reports associated with this complaint.This report is 3 of 4.
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6., h.10.The product was returned for analysis and the reported complaint was observed.Iol returned positioned incorrectly in the iol case.Solution is dried on both surfaces of the optic and haptics.Both haptics are intact.The optic is cracked/fractured splitting the iol in two and scratched/marked-rejectable.An additional small crack can be seen on the optic edge.We are unable to determine the root cause for the reported complaint " cracked noted after insertion ".The returned iol shows evidence of possible handling by the customer due to the presence of solution dried on both surfaces of the optic and haptics.The product was subject to handling as the reported damage was highlighted post implantation.In addition to this, all iols are 100% cosmetically inspected as per approved manufacturing procedures and the observed damage would not meet our current release criteria.Based on these investigation findings, we are unable to verify if the iol contributed to the event.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information was received stating that medical intervention like incision enlarged was required to complete the procedure.There was no patient harm reported.There are four medical device reports associated with this complaint.This report is 3 of 4.

Brand Name
CLAREON VIVITY EXTENDED VISION HYDROPHOBIC IOL
Common Device Name
EXTENDED DEPTH OF FOCUS INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key16896634
Report Number9612169-2023-00357
Device Sequence Number6162843
Product Code POE
UDI-Device Identifier00380652405232
UDI-Public00380652405232
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2026
Device Model NumberCNWET0
Device Catalogue NumberCNWET0.195
Device Lot Number25357511
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/20/2023
Supplement Date Received by Manufacturer07/05/2023
09/15/2023
Initial Report FDA Received Date05/09/2023
Supplement Report FDA Received Date07/31/2023
10/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LARGE TIER FORCEPS.; MONARCH III, CARTRIDGE D.; MONARCH III, INJECTOR.; PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale